MAUDE Adverse Event Report: CORDIS CORPORATION PKG ASSY 10X080 SMART BIL 80CM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION PKG ASSY 10X080 SMART BIL 80CM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C10080SB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient had a 10x80 smart control biliary stent placed to get better flow in the left external iliac before a scheduled surgery, and approximately five days later when the patient came back for scheduled surgery, the doctor found a six-inch piece of plastic while doing the surgery.They realized the plastic was from the catheter that deployed the smart control stent.The plastic piece was retrieved by surgery, and the patient has recovered.A total of two cordis stents were placed.The device was stored, handled, inspected, and prepped according to the instructions for use (ifu).The device prepped normally and there was no difficulty encountered flushing the stopcock or the stent delivery system (sds).The device was not used for a chronic total occlusion (cto).A 6f unknown sheath was used.There was no difficulty or resistance noted while crossing the lesion with the stent.No excessive torqueing was required.There was no resistance met while advancing the device over the guidewire.The device did not kink in the area of separation.The sheath was not kinked or had been twisted/torqued prior to the separation.There was no resistance met while withdrawing the device.When the sds was removed, it was not noted that a piece of the stent or the sds remained in the patient.Additional procedural details were requested but are unknown.The device was not returned for analysis, but a photograph was provided for review.One photograph of the alleged pkg assy 10x080 smart biliary 80cm sds was received for analysis.The actual device was not received for analysis.Per photograph analysis, a separation at 6¿ from distal tip was noted.In addition, blood residues are noted.No other anomalies were noted.A product history record (phr) review of lot 17726139 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) separated - in patient¿ was confirmed through analysis of the photograph provided.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural factors may have contributed to the separation; however this cannot be conclusively determined based on the sole information provided by the attached photograph.According to the safety information in the instructions for use ¿the cordis s.M.A.R.T.Control nitinol stent transhepatic biliary system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of this device for use in the vascular system have not been established.Note: if any resistance is met during delivery system withdrawal, advance the deployment lever to its pre- deployment position (see figure 1) while maintaining the handle in a fixed position.To recover the delivery system, push the lever as far forward as possible, then while keeping pressure on the lever, turn the dial counter-clockwise, until the lever reaches the end of the slot and the tip is re-sheathed.Once the outer sheath marker is in contact with the catheter tip, withdraw the system as one unit.¿ as the device is indicated for use in the hepatic system and biliary tree only this is considered off-label usage.Neither the phr review nor the provided photograph suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the patient had a 10x80 smart control biliary stent placed to get better flow in the left external iliac before a scheduled surgery, and approximately five days later when the patient came back for scheduled surgery, the doctor found a six-inch piece of plastic while doing the surgery.They realized the plastic was from the catheter that deployed the smart control stent.The plastic piece was retrieved by surgery, and the patient has recovered.A total of two cordis stents were placed.The device was stored, handled, inspected, and prepped according to the instructions for use (ifu).The device prepped normally and there was no difficulty encountered flushing the stopcock or the stent delivery system (sds).The device was not used for a chronic total occlusion (cto).A 6f unknown sheath was used.There was no difficulty or resistance noted while crossing the lesion with the stent.No excessive torquing was required.There was no resistance met while advancing the device over the guidewire.The device did not kink in the area of separation.The sheath was not kinked or had been twisted/torqued prior to the separation.There was no resistance met while withdrawing the device.When the sds was removed, it was not noted that a piece of the stent or the sds remained in the patient.The device will not be returned for evaluation.Additional procedural details were requested but are unknown.

Brand Name
PKG ASSY 10X080 SMART BIL 80CM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8757219
Report Number9616099-2019-03053
Device Sequence Number16479313
Product Code FGE
UDI-Device Identifier20705032024690
UDI-Public20705032024690
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberC10080SB
Device Lot Number17726139
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F UNKNOWN SHEATH; CORDIS STENT C10040SL-17727341
Outcome Attributed to Adverse Event Life Threatening;
Patient Age61 YR